Alert archive / Nevada / Special Weather Statements in 2014
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jun 10, 2014, 4:21 PM PDT for White Pine County, Nevada. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 4:21 PM PDT (23:21 UTC)
- Expired
- Jun 10, 2014, 5:15 PM PDT
- In force
- 54 min
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 203 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3325 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WWUS85 KLKN 102321 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 421 PM PDT TUE JUN 10 2014 NVZ035-037-041-110015- NORTHEASTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 421 PM PDT TUE JUN 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA...NORTHERN NYE AND CENTRAL WHITE PINE COUNTIES UNTIL 515 PM PDT... AT 419 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WHITE PINE COUNTY...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL PRODUCE ONLY SPRINKLES OF LIGHT RAIN...BUT OCCASIONAL DEADLY CLOUD TO GROUND LIGHTNING. WIND GUSTS UP TO 55 MPH ARE LIKELY WITH SOME OF THESE STORMS. AREAS OF BLOWING DUST AND DIFFICULT TRAVEL CAN BE EXPECTED. * LOCATIONS IMPACTED INCLUDE... U.S. HIGHWAY 50 FROM EUREKA TO ELY... U.S. HIGHWAY 93... RUTH AND ROBINSON SUMMIT... ELY... ELY AIRPORT... MCGILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3994 11439 3928 11434 3894 11605 3932 11618 TIME...MOT...LOC 2319Z 256DEG 51KT 3930 11523 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:00 PM PDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 10, 2:00 PM PDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT TUE JUN 10 2014 .SYNOPSIS...WARM DRY AFTERNOONS AND CLEAR COOL NIGHTS WILL CONTINUE ACROSS NORTHERN NEVADA THROUGH WEDNESDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED ACROSS CENTRAL NEVADA THROUGH WEDNESDAY. STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED THURSDAY...FOLLOWED BY A COLD FRONT...MORE STRONG WINDS...AND COOLER TEMPERATURES ON FRIDAY. && .SHORT TERM...TONIGHT THROUGH THURSDAY. DRY CONVECTION AGAIN DEVELOPING ACROSS WHITE PINE, SE EUREKA, AND NE NYE COUNTIES. FIRST LIGHTNING STRIKE OF THE DAY JUST NOTED ACROSS EASTERN WHITE PINE COUNTY. JUST LIKE YESTERDAY, EXPECT CUMULUS/CUMULONIMBUS FIELD AND ISOLATED DRY THUNDERSTORMS TO PRODUCE GUSTY ERRATIC OUTFLOW WINDS OF 50-60 MPH, AREAS OF BLOWING DUST, A COUPLE DROPS OF RAIN, AND ISOLATED LIGHTNING STRIKES. JUST ANOTHER SUNNY, WARM, BREEZY AFTERNOON ACROSS NORTHERN NEVADA. PATTERN WILL REPEAT RECENT TRENDS THROUGH WEDNESDAY, WITH A CLEAR SKY AND VERY DRY AIR ALLOWING FOR EXCELLENT RADIATIONAL COOLING TONIGHT ACROSS NORTHERN NEVADA. MARGINAL/RESIDUAL MOISTURE AND INSTABILITY APPEAR SUFFICIENT TO SUPPORT ANOTHER ROUND OF WEAK/DRY CONVECTION ACROSS THE SAME AREAS, FROM MANHATTAN TO EUREKA TO ELY WEDNESDAY AFTERNOON. 12/18Z NAM SUGGESTS SOME OF THIS ACTIVITY WILL DRIBBLE NORTH A BIT INTO SOUTHERN ELKO COUNTY TOWARD THE RUBY MOUNTAINS, BUT AGAIN ANY RAINFALL WILL BE VERY LIMITED, MAINLY SPRINKLES. NO CHANGES IN NORTHERN NEVADA WEDNESDAY, SUNNY WARM AND DRY, WITH MORE UPPER 80S AND LOWER 90S. THURSDAY...WEATHER PATTERN CHANGES, WITH AN UNSEASONABLY STRONG PACIFIC TROUGH ARRIVING IN NW OREGON BY 5 PM. STRONG SW FLOW OF VERY WARM, VERY DRY AIR WILL OVERSPREAD NEVADA IN RESPONSE, WITH SW WINDS AVERAGING OF 20-30 MPH GUSTING 40-45 MPH. A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF NW NEVADA, WITH ENHANCED FIRE DANGER. CONTINUED TOASTY IN THE UPPER 80S AND LOWER 90S WITH VERY LOW HUMIDITY. MOST MOISTURE WILL BE SCOURED OUT, LEFT ONLY AN ISOLATED THUNDERSTORM MENTION THURSDAY AFTERNOON NEAR WENDOVER AND NORTH OF ELY. TURNER .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN FAIRLY GOOD AGREEMENT THROUGH SUNDAY...THEN DIFFER ON THE STRENGTH AND POSITION OF THE TROF ON MONDAY. UPPER TROF FORECASTED ALONG THE WEST COAST WITH ITS LOW CENTER LOCATED OVER THE PACIFIC NORTHWEST THURSDAY NIGHT AND FRIDAY. THIS PATTERN WILL KEEP THE CWA DRY AND COOLER WITH SOUTHWEST FLOW OVER THE AREA. EXCEPTION IS EXTREME NE NV WHERE THERE MIGHT BE ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED THUNDERSTORMS. TROF AXIS MOVES INTO ROCKIES ON SATURDAY SWITCHING THE UPPER FLOW OVER NV TO THE NORTHWEST...THUS KEEPING THE CWA MAINLY DRY AND A LITTLE COOLER WITH TEMPERATURES A FEW DEGREES BELOW NORMAL THROUGH SUNDAY. BY MONDAY AFTERNOON...MODELS HAVING HARD TIME WITH NEXT UPSTREAM SHORTWAVE. EC AND GEM KEEPS THE CWA MAINLY DRY EXCEPT NE NV...WHILE GFS HAS THE USUAL DRY SOUTHWEST FLOW. BY TUESDAY REALLY POOR AGREEMENT BETWEEN MODELS. THUS FOR DAYS 5 THROUGH 7 WILL KEEP CWA DRY WITH LITTLE CHANGES. JH && .AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF TERMINALS. A WEAK FRONTAL BOUNDARY IS EXPECTED TO STALL AROUND KELY WEDNESDAY AFTERNOON. THERE WILL BE ENOUGH MOISTURE FOR SOME THUNDERSTORMS TO DEVELOP IN THE VICINITY OF KELY DURING THE AFTERNOON. JH && .FIRE WEATHER...CUMULUS FIELD AND DRY CONVECTION AGAIN DEVELOPING ACROSS FWZ 455 AND 457 THIS AFTERNOON. STRONG GUSTY WINDS OF 50-60 MPH CAN BE EXPECTED BENEATH VIRGA SHAFTS. DRY LIGHTNING COVERAGE IS EXPECTED TO REMAIN BELOW 15%, WITH THE BEST COVERAGE ACROSS WHITE PINE COUNTY, WHERE FUELS ARE STILL DECLARED GREEN. WEDNESDAY...A REPEAT PERFORMANCE EXPECTED ACROSS THE SE FIRE DISTRICT, WITH ANOTHER ROUND OF CUMULUS AND MOSTLY DRY CONVECTION AGAIN MAINLY ACROSS FWZ 455/457, BUT NAM MODEL SUGGEST SOME OF THIS ACTIVITY WILL DRIBBLE NORTHWARD INTO SE FWZ 454 NEAR EUREKA, AND INTO SOUTHERN ELKO COUNTY TOWARD THE RUBY MOUNTAINS. PW NEAR 0.50 INCH STILL INDICATES ANY THUNDERSTORMS WILL BE DRY, BUT HAVE NOTED THAT MODEL SOUNDINGS FOR EUREKA/ELY SHOW CLOUD BASES LOWERING TO NEAR 550 MB WEDNESDAY (AS OPPOSED TO 470-500 MB TODAY) SO A FEW MORE RAINDROPS MAY SURVIVE THEIR TRIP TO THE GROUND. STILL EXPECT VERY LITTLE RAIN, AND GUSTY ERRATIC OUTFLOWS. KEPT LIGHTNING COVERAGE ISOLATED, WTIH LAL OF 2-3. THURSDAY...UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE WESTERN FIRE DISTRICT. MODEL GUIDANCE IS IN EXCELLENT AGREEMENT PLACING A STRONG PACIFIC TROUGH IN NW OREGON BY 5 PM THURSDAY, WITH STRONG SW FLOW OVERSPREADING NEVADA. HIGH CONFIDENCE THAT CRITICAL WIND/RH WILL BE ACHIEVED ACROSS THE NW FWZ, NOT QUITE AS SURE ACROSS FWZ 457 WHERE GRADIENT WILL BE A BIT WEAKER. FOR SIMPLICITY'S SAKE, PLACED ALL CURED ZONES IN THE RED FLAG WARNING, AS TEMPS WILL BE NEAR 90 AND MIN RH VERY DRY NEAR 5%. STRONG DRY SLOT WILL SWEEP MOST MOISTURE OUT OF THE DISTRICT THURSDAY, WITH JUST ENOUGH PW LEFT TO MENTION ISOLATED THUNDERSTORMS ACROSS FWZ 470 AND NORTHERN FWZ 455. TURNER && .HYDROLOGY...LAMOILLE CREEK CONTINUES TO RUN STRONGLY, THANKS TO CONTINUED SNOWMELT ON THE RUBY MOUNTAINS. THE CREEK WILL CONTINUE TO REACH ITS PEAK FLOW, NEAR 4 FEET, FOR THE NEXT SEVERAL EVENINGS. NO FLOODING IS EXPECTED. LAMOILLE CREEK IS EXPECTED TO GRADUALLY FALL BELOW 4 FEET BY THIS WEEKEND, AS SNOWPACK ON THE RUBIES DECREASES. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 9 PM PDT THURSDAY FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY... NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 99/87/87/99/99
Hazardous weather outlook, Jun 10, 2:57 AM PDT, 13 hours 24 minutes before
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
In the hours before
Special weather statement, Jun 10, 3:30 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
330 PM PDT TUE JUN 10 2014
NVZ033-035-037-041-102315-
NORTHEASTERN NYE COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV-
330 PM PDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA...NORTHERN
NYE...WHITE PINE AND EXTREME SOUTHEASTERN ELKO COUNTIES UNTIL 415 PM
PDT/515 PM MDT/...
AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SCATTERED
SHOWERS AND THUNDERSTORMS FROM NEAR EUREKA TO EASTERN WHITE PINE
COUNTY...MOVING EAST AT 20 MPH. VERY LITTLE RAINFALL IS
EXPECTED...BUT STORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND
GUSTS OF 50 TO 55 MPH. AREAS OF STRONG WINDS AND BLOWING DUST WILL
MAKE TRAVEL CONDITIONS VARIABLE AND DIFFICULT AT TIMES.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL WHITE PINE COUNTY...
RURAL SOUTHEASTERN ELKO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3887 11593 3942 11603 4020 11405 4016 11403
3935 11404
TIME...MOT...LOC 2227Z 225DEG 20KT 3956 11504
TURNERSpecial weather statement, Jun 10, 3:30 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
330 PM PDT TUE JUN 10 2014
NVZ033-035-037-041-102315-
NORTHEASTERN NYE COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV-
330 PM PDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA...NORTHERN
NYE...WHITE PINE AND EXTREME SOUTHEASTERN ELKO COUNTIES UNTIL 415 PM
PDT/515 PM MDT/...
AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED SHOWERS AND THUNDERSTORMS FROM NEAR EUREKA TO EASTERN
WHITE PINE COUNTY...MOVING EAST AT 20 MPH. VERY LITTLE RAINFALL IS
EXPECTED...BUT STORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND
GUSTS OF 50 TO 55 MPH. AREAS OF STRONG WINDS AND BLOWING DUST WILL
MAKE TRAVEL CONDITIONS VARIABLE AND DIFFICULT AT TIMES.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL WHITE PINE COUNTY...
RURAL SOUTHEASTERN ELKO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3887 11593 3942 11603 4020 11405 4016 11403
3935 11404
TIME...MOT...LOC 2227Z 225DEG 20KT 3956 11504
TURNERSpecial weather statement, Jun 10, 4:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 421 PM PDT TUE JUN 10 2014 NVZ035-037-041-110015- NORTHEASTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 421 PM PDT TUE JUN 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA...NORTHERN NYE AND CENTRAL WHITE PINE COUNTIES UNTIL 515 PM PDT... AT 419 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WHITE PINE COUNTY...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL PRODUCE ONLY SPRINKLES OF LIGHT RAIN...BUT OCCASIONAL DEADLY CLOUD TO GROUND LIGHTNING. WIND GUSTS UP TO 55 MPH ARE LIKELY WITH SOME OF THESE STORMS. AREAS OF BLOWING DUST AND DIFFICULT TRAVEL CAN BE EXPECTED. * LOCATIONS IMPACTED INCLUDE... U.S. HIGHWAY 50 FROM EUREKA TO ELY... U.S. HIGHWAY 93... RUTH AND ROBINSON SUMMIT... ELY... ELY AIRPORT... MCGILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3994 11439 3928 11434 3894 11605 3932 11618 TIME...MOT...LOC 2319Z 256DEG 51KT 3930 11523 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:41 AM PDT | Red Flag Warning | LKN | 3 days | |
| Jun 10, 3:30 PM PDT | Special Weather Statement | LKN | White Pine | 45 min |
Nearby
Special Weather Statements in Nevada, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.